MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Ischemia Stroke (4418)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The patient presented to the hospital with a clot on the superior division of the right middle cerebral artery (distal m1 segment).During the first attempt using the retriever, the subject retriever was stuck when the physician tried to pull it out and was noted to be broken.The physician was not able to remove all parts of the broken retriever.The detached part of the retriever was left in the right middle cerebral artery.The procedure was not completed successfully.Post procedure, the patient suffered from hemispheric stroke on the right.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.H3 summary attached - updated.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the trevo retriever was returned with an xt-27 microcatheter and an unknown guidewire.The retriever pusher was returned, the distal end was found fractured and the shaped section was not attached to the core wire.The proximal coil was not attached to the core wire and was contained within the returned xt-27 microcatheter.The microcatheter was flushed and the proximal coil was removed, it was severely stretched.The xt-27 microcatheter was noted to be extensively deformed along its entire length and stretched to the distal end.Based on sem imaging of the device and reported "fracture" area, it was found that no fracture had occurred on the core wire itself.There was evidence of a separation of the device from at the msj (mid solder junction).A functional testing was unable to be performed due to the condition of the returned devices.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned and it was noted that the retriever shaped section had separated from the core wire, the retriever was unable to retrieved from the patient anatomy causing stroke.There was an xt-27 microcatheter returned with the device which was noted to be extensively deformed and stretched.It is likely that the microcatheter was damaged during the clinical procedure preventing the trevo retriever from being removed and the subsequent separation of the retriever during the attempt to retrieve.An assignable cause of procedural factors was assigned to the as reported issues difficult/unable to withdraw retriever, un-retrieved device fragments, retriever fracture/broken during use and patient stroke and to the analyzed issues retriever core wire broken during use and retriever coils damaged, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the trevo retriever was returned with an xt-27 microcatheter and an unknown guidewire.The retriever pusher was returned, the distal end was separated from the msj (mid solder junction), and the shaped section was not attached to the core wire.The proximal coil was not attached to the core wire.The proximal coil was noted to be contained within the returned xt-27 microcatheter.The microcatheter was flushed and the proximal coil was removed, it was severely starched and extensively deformed along its entire length to the distal end.Based on sem imaging of the device and reported "fracture" area, it was found that no fracture had occurred on the core wire itself.There was evidence of a separation of the device from at the msj (mid solder junction).During functional was unable to be performed due to the condition of the returned devices.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned and it was noted that the retriever shaped section had separated from the core wire, the retriever was unable to be retrieved from the patient causing stroke.There was an xt-27 microcatheter returned with the device which was noted to be extensively deformed and stretched.It is likely that the xt-27 microcatheter was damaged during the clinical procedure preventing the trevo retriever from being removed and the subsequent separation of the retriever during the attempt to retrieve.An assignable cause of procedural factors was assigned to the reported issues difficult/unable to withdraw retriever, un-retrieved device fragments, retriever fracture/broken during use and patient stroke and to the analyzed issues retriever fracture/broken during use and retriever coils damaged, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10925799
Report Number3012931345-2020-00207
Device Sequence Number1429643
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Model Number90182
Device Catalogue Number90182
Device Lot Number0000022639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer01/29/2021
06/30/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/25/2021
07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT- 27 MICROCATHETER (STRYKER); EXCELSIOR XT- 27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;